Alert archive / Puerto Rico / Flash Flood Watches in 2012

Flash Flood Watch 8, NWS JSJ

October 26, 2012

NWS JSJ issued this flash flood watch at Oct 26, 2012, 4:34 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2012, 4:34 AM CDT (09:34 UTC)
Expired
Oct 26, 2012, 2:00 PM CDT
In force
9 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WGCA62 TJSJ 260934
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
534 AM AST FRI OCT 26 2012

PRZ001>011-261900-
/O.NEW.TJSJ.FF.A.0008.121026T0934Z-121026T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS
534 AM AST FRI OCT 26 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 3 PM AST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR ALL OF PUERTO RICO EXCEPT CULEBRA AND VIEQUES.

* UNTIL 3 PM AST THIS AFTERNOON

* RAIN BANDS FROM HURRICANE SANDY HAVE SET UP UPSTREAM AND ACROSS
  PUERTO RICO AND WILL BRING A TOTAL OF UP TO 5 TO 8 INCHES OF
  RAIN ACROSS THE WETTEST AREAS FOR TODAY...FRIDAY.

* REPEATED HEAVY SHOWERS WILL CAUSE AREAS ALREADY SATURATED TO
  FLOOD...ESPECIALLY ON THE SOUTH SIDE OF MAJOR MOUNTAIN CHAINS ON
  THE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$

SNELL
1 follow-up statement
413 
WGCA62 TJSJ 261856
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
256 PM AST FRI OCT 26 2012

PRZ001>011-262000-
/O.EXP.TJSJ.FF.A.0008.000000T0000Z-121026T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS
248 PM AST FRI OCT 26 2012

...FLASH FLOOD WATCH WILL EXPIRE AT 3 PM AST THIS AFTERNOON...

THE FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO WILL EXPIRE AT
3 PM AST THIS AFTERNOON. 

FEEDER BAND CONVERGENCE ASSOCIATED WITH HURRICANE SANDY IS
EXPECTED TO WEAKEN TONIGHT WHICH SHOULD LIMIT THE EXTENT OF
SHOWERS AND THUNDERSTORMS. WHILE SOME SHOWERS AND THUNDERSTORMS
WILL STILL REMAIN POSSIBLE TONIGHT ACROSS THE MONA PASSAGE AND
SOUTHERN PUERTO RICO DRIER AIR WORKING INTO THE AREA FROM THE
SOUTH WILL LIMIT THE INTENSITY OF THE RAIN. ANY HEAVY RAINFALL IS
EXPECTED TO BE LOCALIZED AND NOT WARRANT THE EXTENSION OF THE
FLOOD WATCH. PLEASE REFER TO FLOOD WARNINGS FOR MORE INFORMATION
ON CURRENT FLOODING.
 
$$
ROSA

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Oct 25, 9:01 PM CDT, 7 hours 33 minutes earlier.

Area forecast discussion, Oct 25, 9:01 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1001 PM AST THU OCT 25 2012

.UPDATE...SOUTH WINDS WILL CONTINUE TO PREVAIL THROUGH AT LEAST
TOMORROW...SHIFTING WEST SOUTHWEST ON SATURDAY. THIS WILL RESULT
IN DEEP MOISTURE POOLING ACROSS THE LOCAL ISLANDS. SOME CHANGES
WERE MADE TO THE FORECAST PACKAGE TO MATCH CURRENT CONDITIONS.

&&

.AVIATION...EXPECT PREVAILING VFR CONDITIONS ACROSS THE LOCAL
ISLANDS AND AT MOST TAF SITES DURING THE NEXT 24 HOURS. HOWEVER...
THERE WILL CONTINUE TO BE MORE PREVALENT THAN NORMAL MVFR...OR
EVEN IFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS IN SCATTERED
TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 304 PM AST THU OCT 25 2012/

SYNOPSIS...A SOUTH TO SOUTHWEST WIND FLOW WILL PREVAIL ACROSS THE
REGION FROM FRIDAY THROUGHOUT THE WEEKEND. DEEP TROPICAL MOISTURE
WILL ENCOMPASS THE REGION DURING THE NEXT FEW DAYS. UPPER LEVEL
RIDGE WILL CONTINUE OVER THE REGION THROUGH SUNDAY.

DISCUSSION...SOUTH TO SOUTHWEST WINDS FLOW AT THE SURFACE WILL
ESTABLISH ACROSS THE REGION STARTING TONIGHT AND CONTINUING
THROUGHOUT THE WEEKEND. THIS FLOW WILL BRINGS TROPICAL MOISTURE
FROM THE DEEP TROPICS DURING THE NEXT FEW DAYS. PW VALUES ARE
EXPECTED TO INCREASED AS HIGH AS 2.4 INCHES BY FRIDAY...WITH
700MB THETA-E VALUES REACHING 340K. IN ADDITION...TRAILING
MOISTURE...ASSOCIATED WITH THE CIRCULATION OF HURRICANE
SANDY...WHICH WAS LOCATED OVER THE CENTRAL BAHAMAS LATE THIS
AFTERNOON...PROMISE TO BRING A GOOD DEAL OF SHOWERS WITH
THUNDERSTORMS OVER THE REGION THROUGH AT LEAST FRIDAY AFTERNOON.
SOME THUNDERSTORM COULD BE STRONG. THE POTENTIAL FOR SOME
FLOODING IS THERE...AS THIS ACTIVITY COULD PRODUCE HEAVY RAINFALL
IN SHORT PERIOD OF TIME.  STAY TUNED FOR THE PRODUCTS ISSUE BY
THE NATIONAL WEATHER SERVICE IN SAN JUAN.

AVIATION...LINE OF T-STORMS OVER THE MONA PASSAGE HAS BEEN MOVING
SLOWLY EWD AND IT APPEARS IT WILL HOLD TOGETHER. LATEST HI-RES NMM
SHOWS THE LINE ARRIVING INTO WRN PR TERMINALS AROUND 00Z AND MOVING
STEADILY EWD ACROSS THE REST OF PR DURING THE EVENING BEFORE
DISSIPATING AROUND 06Z. HAVE GONE WITH TEMPO AT JMZ AND JBQ WHERE
TSRA APPEARS LIKELY AND VCTS AT JPS AND JSJ WHERE TSRA SHOULD BE
MORE SCT AND NOT LIKELY. LLWS WILL BE CONCERN AT JBQ/JMZ AND JSJ
WHERE SFC WINDS ARE LIKELY TO DECOUPLE OVERNIGHT BUT LOW LEVEL FLOW
WILL REMAIN SOMEWHAT STRONG.

MARINE...SEAS WILL CONTINUE TO DETERIORATE AS HURRICANE SANDY
MOVES OVER THE NORTHWEST ATLANTIC THROUGHOUT THE WEEKEND. REFER TO
MARINE PRODUCTS FOR FURTHER INFORMATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  88  77  88 /  50  50  20  30
STT  78  88  80  88 /  20  30  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM 3 PM FRIDAY TO 9 PM AST SATURDAY FOR
     ANEGADA PASSAGE SOUTHWARD TO 17N.

     SMALL CRAFT ADVISORY UNTIL 9 PM AST SATURDAY FOR ATLC WATERS OF
     PUERTO RICO AND USVI FROM 10NM TO 19.5N-CARIBBEAN WATERS OF
     PUERTO RICO FROM 10 NM TO 17N-COASTAL WATERS OF
     NORTHWESTERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
     SOUTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
     SOUTHWESTERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD
     TO 17N.

     SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO 9 PM AST SATURDAY FOR
     COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM.

&&

06/23
Hazardous weather outlook, Oct 25, 5:26 AM CDT, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
626 AM AST THU OCT 25 2012

AMZ710>745-PRZ001>013-261030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
626 AM AST THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THE EXTREME OUTER BANDS OF HURRICANE SANDY AND MOISTURE ASSOCIATED
TO THIS SYSTEM WILL BEGIN TO AFFECT THE MONA PASSAGE AND WESTERN
PORTIONS OF PUERTO RICO LATER TODAY.

INCREASING SEAS AND WINDS WILL GENERATE HAZARDOUS MARINE CONDITIONS
ACROSS THE WESTERN LOCAL ATLANTIC AND CARIBBEAN WATERS AND MONA
PASSAGE. AN UNUSUAL SOUTHWESTERLY SWELL WILL AFFECT THE WESTERN
AND SOUTHERN PORTIONS OF PUERTO RICO THROUGH FRIDAY...GENERATING
AN ATYPICAL BREAKING WAVES WHERE NORMALLY CALM WATERS PREVAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BASED ON THE LATEST TRACK ON HURRICANE SANDY...LOCATED NORTH OF
EAST CUBA. THIS HAS THE POTENTIAL TO RESULT IN A GRADUAL INCREASE IN
MOISTURE ACROSS THE LOCAL ISLANDS AS LOW LEVEL WINDS WILL SHIFT TO
THE SOUTH SOUTHWEST ON FRIDAY.

LARGE SWELL WILL BEGIN TO AFFECT THE LOCAL WATERS ON SUNDAY AND
PEAK ON MONDAY...AND THEN SLOWLY SUBSIDING THROUGH THE END OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

AMZ715-725-VIZ001-002-261030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
626 AM AST THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BASED ON THE LATEST TRACK ON HURRICANE SANDY...LOCATED NORTH OF
EAST CUBA. THIS HAS THE POTENTIAL TO RESULT IN A GRADUAL INCREASE IN
MOISTURE ACROSS THE LOCAL ISLANDS AS LOW LEVEL WINDS WILL SHIFT TO
THE SOUTH SOUTHWEST ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

In the hours before

Special weather statement, Oct 26, 2:54 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
354 AM AST FRI OCT 26 2012

PRC023-079-125-260945-
LAJAS PR-SAN GERMAN PR-CABO ROJO PR-
354 AM AST FRI OCT 26 2012

AT 348 AM AST...DOPPLER WEATHER RADAR INDICATED A STRONG
THUNDERSTORMS AFFECTING THE MUNICIPALITIES OF LAJAS...SAN GERMAN AND
CABO ROJO. THESE STORMS WILL CONTINUE TO MOVE STEADILY NORTH
THROUGH AT LEAST 545 AM AND WILL BE ACCOMPANIED BY FREQUENT CLOUD TO
GROUND LIGHTNING...WIND GUSTS OF 35 TO 40 MPH AND HEAVY RAINFALL.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Oct 26, 3:09 AM CDT, 1 hour 25 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
354 AM EDT VIERNES 26 DE OCTUBRE DE 2012

PRC023-079-125-260945-
LAJAS PR-SAN GERMAN PR-CABO ROJO PR-
354 AM EDT VIERNES 26 DE OCTUBRE DE 2012

A LAS 3:48 AM AST...EL RADAR DOPPLER INDICO FUERTES TRONADAS
AFECTANDO LOS MUNICIPIOS DE LAJAS...SAN GERMAN Y CABO ROJO. ESTAS
TORMENTAS CONTINUAN MOVIENDOSE CONSISTENTEMENTE HACIA EL NORTE HASTA
AL MENOS LAS 5:45 AM AST Y ESTARA ACOMPANADA DE RELAMPAGOS
FRECUENTES...RAFAGAS DE VIENTO ENTRE 35 Y 40 MPH Y FUERTES LLUVIAS.

SE HA REPORTADO INTENSOS RELAMPAGOS CON ESTAS TORMENTAS. SI SE
ENCUENTRA AFUERA...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO ARBOLES.
MUEVASE ADENTRO DE UNA ESTRUCTURA SI ES POSIBLE. CUANDO ESTA ADENTRO
MANTENGASE ALEJADO DE PUERTAS Y VENTANAS EVITE USAR TELEFONOS A
MENOS QUE SEA UNA EMERGENCIA. TRATE DE DESENCHUFAR ENSERES
ELECTRICOS ANTES QUE SE ACERQUE LA TORMENTA.

EM/CAM

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 8:47 PM CDTAreal Flood AdvisoryJSJ118 min
Oct 25, 10:46 PM CDTAreal Flood AdvisoryJSJ119 min
Oct 26, 12:36 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 12:54 AM CDTAreal Flood AdvisoryJSJ2 hr
Oct 26, 2:42 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 4:14 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 4:14 AM CDTFlash Flood WarningJSJ3 hr
Oct 26, 4:39 AM CDTFlash Flood WarningJSJ111 min
Oct 26, 5:24 AM CDTFlash Flood WarningJSJ5 hr
Oct 26, 5:46 AM CDTAreal Flood AdvisoryJSJ119 min
Oct 26, 5:58 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 6:26 AM CDTAreal Flood WarningJSJ8 hr
Oct 26, 6:32 AM CDTFlash Flood WarningJSJ118 min
Oct 26, 6:58 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 7:50 AM CDTAreal Flood AdvisoryJSJ115 min
Oct 26, 8:02 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 8:34 AM CDTAreal Flood WarningJSJ4 hr
Oct 26, 8:54 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 10:12 AM CDTAreal Flood WarningJSJ4 hr
Oct 26, 10:57 AM CDTAreal Flood WarningJSJ12 hr
Oct 26, 10:57 AM CDTAreal Flood AdvisoryJSJ2 hr
Oct 26, 12:26 PM CDTAreal Flood WarningJSJ8 hr
Oct 26, 3:58 PM CDTAreal Flood AdvisoryJSJ4 hr
Oct 26, 5:08 PM CDTFlash Flood WarningJSJ3 hr
Oct 26, 5:33 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Watches in Puerto Rico, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.